MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305128
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material # 305128 lot # 4135785 verbatim: rcc received a complaint via email.Email(s) attached.It is more than 15 needles that we have which remain blocked, the passage of liquid does not do original french: cela fait plus de 15 aiguilles que nous avons qui restent bloquer, le passage du liquide ne ce fait pas.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Additional Manufacturer Narrative
(b)(4).Follow up: it was reported the needles are blocked.A device history record review was completed by our quality engineer team for provided material number 305128 and lot number 4135785.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Further action has not been determined necessary at this time.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported the needles are blocked.To aid in the investigation, one sample with no packaging blister was received for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.The sample was then assembled to a syringe with saline solution.It was not possible to expel the solution; the needle is clogged.It could be possible for this defect to occur while passing the needle through the stopper vial clogging the needle with the stopper vial material.A device history record review was completed for provided material number 305128, lot 4135785.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.There are quality controls currently in place to detect this type of defect during the production process such as a vision system that inspects 100% of all products for clogged needles.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation: it was reported the needles are blocked.To aid in the investigation, one sample with no packaging blister was received for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.The sample was then assembled to a syringe with saline solution.It was not possible to expel the solution; the needle is clogged.This condition could occur when passing the needle through the stopper vial, when opening the packaging by pushing the hub through the packaging blister top web, or the needle is clogged during manufacturing and is an escape from our inspections.A device history record review was completed for provided material number 305128, lot 4135785.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.There are quality controls currently in place to detect this type of defect during the production process such as a vision system that inspects 100% of all products for clogged needles.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 30X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21283259
Report Number1911916-2025-00068
Device Sequence Number7830910
Product Code FMI
UDI-Device Identifier30382903051282
UDI-Public(01)30382903051282(11)240514(17)290531(10)4135785
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305128
Device Lot Number4135785
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/06/2025
02/20/2025
Not provided
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date02/05/2025
02/20/2025
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown